Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Grand Rapids, MI

January 21, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jan 21, 2012, 4:36 PM EST. It took effect at Jan 22, 2012, 3:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 4:36 PM EST (21:36 UTC)
In effect from
Jan 22, 2012, 3:00 AM EST
Expired
Jan 23, 2012, 3:00 PM EST
In force
36 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WHUS73 KGRR 212136
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EST SAT JAN 21 2012


LMZ848-849-220545-
/O.NEW.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
436 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST
MONDAY. 

* WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS
  WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY.

* WAVES...WILL BUILD TO 5 FEET BY DAYBREAK ON SUNDAY...AND THEN
  ABOVE 6 FEET ON SUNDAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
8 follow-up statements
546 
WHUS73 KGRR 220254
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 PM EST SAT JAN 21 2012

LMZ844>847-221100-
/O.EXA.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
954 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST
MONDAY. 

* WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS 
  WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY. 

* WAVES...WILL BUILD TO 2 TO 4 FEET BY DAYBREAK ON SUNDAY...AND
  THEN ABOVE 5 FEET ON SUNDAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-221100-
/O.CON.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
954 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
7 PM EST MONDAY...

* WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS 
  WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY. 

* WAVES...WILL BUILD TO 5 FEET BY DAYBREAK ON SUNDAY...AND THEN 
  ABOVE 6 FEET ON SUNDAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
660 
WHUS73 KGRR 220828
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EST SUN JAN 22 2012

LMZ844>849-221630-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
328 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
219 
WHUS73 KGRR 221548
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 AM EST SUN JAN 22 2012

LMZ844>849-230000-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1048 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
805 
WHUS73 KGRR 221949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 PM EST SUN JAN 22 2012

LMZ844>849-230400-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/
/O.NEW.KGRR.MF.Y.0001.120122T2100Z-120123T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
249 PM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

* WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS TONIGHT.
  SOUTHWEST WINDS TO 30 KNOTS COULD INCREASE TO GALE FORCE ON
  MONDAY

* WAVES...3 TO 6 FEET.

* VISIBILITY...VISIBILITY VALUES WILL FALL TO NEAR ZERO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
HTTP://GO.USA.GOV/5OG.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
092 
WHUS73 KGRR 230308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EST SUN JAN 22 2012

LMZ844>849-231115-
/O.CON.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/
/O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 PM EST SUN JAN 22 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.
  SOUTHWEST WINDS TO 30 KNOTS COULD INCREASE TO GALE FORCE ON
  MONDAY.

* WAVES...3 TO 6 FEET.

* VISIBILITY...NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

* WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
  HTTP://GO.USA.GOV/5OG.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
694 
WHUS73 KGRR 231555
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST MON JAN 23 2012

LMZ844>849-240000-
/O.CAN.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/
/O.EXT.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/
/O.NEW.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1055 AM EST MON JAN 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 


* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES
  THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO
   TUESDAY.

* WAVES...WAVES BUILDING TO 6 TO 10 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.



&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
666 
WHUS73 KGRR 231557 CCA
MWWGRR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EST MON JAN 23 2012

LMZ844>849-240015-
/O.CAN.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/
/O.EXT.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/
/O.NEW.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1056 AM EST MON JAN 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 


* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES
  THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO
   TUESDAY.

* WAVES...WAVES BUILDING TO 6 TO 10 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.



&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GRR (ALL LOWER CASE)
710 
WHUS73 KGRR 231956
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EST MON JAN 23 2012

LMZ844>849-240400-
/O.EXP.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/
/O.CON.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
256 PM EST MON JAN 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

* WINDS...WEST TO SOUTHWEST GALES OF 35 KNOTS WILL PERSIST THROUGH
  THE EVENING. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO TUESDAY.

* WAVES...WAVES OF 6 TO 10 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 2:31 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 21, 2:31 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EST SAT JAN 21 2012

LATEST UPDATE...LONG TERM...

.SYNOPSIS...(127 PM EST SAT JAN 21 2012)
FAIR WEATHER IS EXPECTED UNTIL SUNDAY NIGHT WHEN LOW PRESSURE MOVES
IN WITH RAIN AND WARMER TEMPERATURES. SOME SNOW IS POSSIBLE BY
MONDAY NIGHT WHEN COLDER AIR WRAPS INTO THE LOW.

&&

.SHORT TERM...(158 PM EST SAT JAN 21 2012)
(TONIGHT THROUGH MONDAY NIGHT)
LOWERED MINS A BIT BELOW GUIDANCE FOR TONIGHT AS SFC HIGH SHOULD
MEAN LIGHT WINDS AND CLEAR SKIES. RETURN FLOW BEGINS TOMORROW AND
WILL HAVE TO WATCH FOR LOW STRATUS RETURNING FROM THE SOUTH
ESPECIALLY BY AFTERNOON. TWEAKED MAX TEMPS DOWN A BIT...ESPECIALLY
UP NORTH TO ACCOUNT FOR THE LOW CLOUDS HANGING ON BEFORE THE
STRENGTHENING SOUTHERLY LOW LEVEL FLOW SCOURS OUT THE INVERSION
SUNDAY NIGHT.

WITH LOW STRATUS IN PLACE TOMORROW AFTERNOON...MAY HAVE TO WATCH FOR
SOME FREEZING DRIZZLE UP NORTH SINCE SOME LIFT IS ALSO SEEN DOWN LOW
IN NAM AND GFS OMEGA CROSS SECTIONS. LEFT IT OUT OF THE FORECAST FOR
NOW.

EXPECT RAIN TO MOVE IN SUNDAY NIGHT ALONG WITH AREAS OF FOG AS
HIGHER DEW POINTS ADVECT OVER SNOW. DID NOT MAKE ANY MAJOR TWEAKS TO
THE POPS AND TIMING OF P TYPE FROM PREVIOUS FORECAST WHICH HAS
BASICALLY BEEN GOING CLOSER TO THE SLOWER AND MORE AMPLIFIED EURO.
RAIN SHOULD BE CHANGING OVER TO SNOW AFTER 18Z MONDAY AND THERE
COULD BE DRY SLOT ACROSS THE FORECAST AREA BY THEN. SOME LAKE
ENHANCED WRAP AROUND SNOWS POSSIBLE MONDAY NIGHT ACROSS THE NW
FORECAST AREA BEFORE LOW PULLS AWAY.

&&

.LONG TERM...(231 PM EST SAT JAN 21 2012)
(TUESDAY THROUGH SATURDAY)
NO MAJOR SYSTEMS ARE EXPECTED TO DIRECTLY IMPACT THE AREA DURING THE
LONG TERM. THE FOCUS OF THE FORECAST WILL TRY TO DETERMINE THE CHCS
OF PCPN THROUGH THE PERIOD AS A SOMEWHAT ZONAL UPPER AIR PATTERN
SHOULD HOLD IN CONTROL THROUGH MOST OF...IF NOT THE ENTIRE PERIOD.

THE MAJOR SYSTEM THAT WILL AFFECT THE AREA SUN NIGHT INTO MON NIGHT
SHOULD BE MOSTLY GONE BY TUE MORNING. CYCLONIC FLOW ALOFT WILL
TRANSITION TO ANTI-CYCLONIC AND THE SUFFICIENTLY COLD AIR FOR LAKE
EFFECT WILL MODERATE...AND ANY SNOW SHOWERS WILL COME TO AN END TUE
MORNING.

THE MODELS HAVE BEEN CONSISTENT IN SHOWING A BREAK IN THE SHORT WAVE
ACTIVITY FOR TUE NIGHT...BEFORE BRINGING THE FIRST IN THE SERIES OF
A FEW WAVES IN ON WED. THERE HAVE BEEN SOME INCONSISTENCIES WITH
REGARD TO THE AMOUNT OF PCPN. EITHER WAY THIS SYSTEM WILL NOT HAVE A
WHOLE LOT OF MOISTURE TO WORK WITH AS THE SRN STREAM AND GULF ARE
SHUT OFF...AND ANY AMOUNTS WILL REMAIN LIGHT.

A COUPLE OF MORE SHORT WAVES WILL AFFECT THE AREA THEN BETWEEN THU
MORNING AND FRI EVENING. THESE WAVES ALSO WILL BE LACKING IN THE
MOISTURE DEPARTMENT...AND THE LACK OF COLD AIR WILL LIMIT LAKE
ENHANCEMENT. WE WILL KEEP A LOW CHC IN THROUGH FRI. MAX TEMPS SHOULD
REACH INTO THE 30S EACH DAY.

OBVIOUSLY WHEN DEALING WITH SHORT WAVES...MORE UNCERTAINTY CROPS UP
AS YOU MOVE OUT FURTHER IN TIME. MODELS HAVE BEEN INCONSISTENT
CONCERNING THE FRI NIGHT AND SAT TIME FRAME. NEW EURO IS TRYING TO
CARVE OUT A STRONGER TROUGH NEARBY WHICH WOULD COOL THE AREA OFF AND
BRING LAKE EFFECT CHCS. THIS WOULD BE VERY LATE ON SAT. WE WILL HOLD
ON TO A DRY FCST FOR THE TIME BEING FOR FRI NIGHT AND SAT...AND FINE
TUNE WITH FUTURE FCST PACKAGES.

&&

.AVIATION...(1239 PM EST FRI JAN 20 2012)
AVIATION IMPACTS WILL BE LIMITED OVER THE NEXT 24 HOURS ACROSS THE
AREA. MAINLY CLEAR SKIES THIS AFTERNOON SHOULD CONTINUE INTO THE
EVENING HOURS. LAKE EFFECT CLOUD CLOVER OFFSHORE OF KMKG SHOULD
REMAIN OFFSHORE AS THE MEAN LOW LEVEL FLOW WILL REMAIN OFFSHORE.

HIGH CLOUDS AHEAD OF THE NEXT SYSTEM WILL MOVE IN LATE THIS EVENING
AND OVERNIGHT TONIGHT. WINDS WILL START TO INCREASE TONIGHT...
HOWEVER EARLY DECOUPLING WITH THE FRESH SNOWFALL SHOULD LIMIT THE
WIND POTENTIAL. WINDS WILL PICK UP ON SUN OUT OF THE SE. ONE SET OF
DATA IS TRYING TO DEVELOP SOME STRATUS LATE TONIGHT. THE DRY AIRMASS
IN PLACE AND LITTLE IF ANY MELTING WITH COLD TEMPS TODAY SHOULD KEEP
BOUNDARY LAYER MOISTURE LIMITED.

WE BELIEVE THAT IT WILL BE LATER ON SUN /BEYOND 18Z SUN/ WHEN ABOVE
FREEZING DEW POINTS ADVECT IN OVER THE SNOWPACK ON INCREASING WINDS
THAT THE LOW CLOUD POTENTIAL WILL BE MUCH HIGHER. THIS WILL NEED TO
BE MONITORED.

&&

.MARINE...(127 PM EST SAT JAN 21 2012)
ISSUED A SMALL CRAFT ADVISORY FOR LATE TONIGHT NORTH OF WHITEHALL.
WILL PROBABLY NEED TO EXPAND THIS FOR TOMORROW AND MAY EVEN NEED A
GALE WARNING FOR SUNDAY NIGHT AND MONDAY DEPENDING ON THE STRENGTH
OF THE NEXT STORM.
&&

.HYDROLOGY...(127 PM EST SAT JAN 21 2012)
ICE JAM HAS FORMED NEAR DIMONDALE AND SOME FLOODING IS POSSIBLE
THERE AT ANY TIME. WILL MONITOR RIVER LEVELS VIA OBSERVER. ICE
SHOULD BEGIN TO BREAK UP SUNDAY NIGHT AS RAIN MOVES IN. RISES ARE
POSSIBLE BY MONDAY AND TUESDAY FROM RAIN AND SNOW MELT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY NORTH OF WHITEHALL BEGINNING LATE TONIGHT.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    NJJ
AVIATION:     NJJ
MARINE:       OSTUNO
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Jan 21, 3:45 AM EST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EST SAT JAN 21 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
345 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ844>849-221100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT BEGINNING SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TJT

In the hours before

Local storm report, Jan 21, 12:17 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1217 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     SNOW             OSHTEMO                 42.26N 85.68W
01/21/2012  M2.3 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL

&&

RSUTTLE
Local storm report, Jan 21, 12:20 PM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     SNOW             WNW GREENVILLE          43.18N 85.26W
01/20/2012  M1.5 INCH        MONTCALM           MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL ENDING AT 1130 PM.

1136 PM     SNOW             4 E KENTWOOD            42.90N 85.51W
01/20/2012  M2.1 INCH        KENT               MI   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL ENDING AT 1130 PM.

1136 PM     SNOW             2 NE BATH               42.84N 84.42W
01/20/2012  M1.5 INCH        CLINTON            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL ENDING AT 1130 PM.

1145 PM     SNOW             ST. JOHNS               43.00N 84.56W
01/20/2012  M1.5 INCH        CLINTON            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

0851 AM     SNOW             OKEMOS                  42.72N 84.43W
01/21/2012  M2.0 INCH        INGHAM             MI   TRAINED SPOTTER

            STORM TOTAL.

1217 PM     SNOW             OSHTEMO                 42.26N 85.68W
01/21/2012  M2.3 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:34 PM ESTAreal Flood AdvisoryGRREaton45 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.